MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, KNEE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8th may 2025, it was reported by an arthrex employee via email that for an ar-12990 knee scorpion, the knee scorpion needle broke off in the patient.This was detected during a revision acl procedure on (b)(6) 2025.They tried to load another needle but device was blocked.The procedure was completed successfully using a non-arthrex device.On (b)(6) 2025 - the arthrex employee confirmed that the broken ar-12990n-1, scorpion¿ needle, knee was stuck in the ar-12990 knee scorpion.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle, thus breaking the needle and causing a blockage within the shaft.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22078542
Report Number1220246-2025-02181
Device Sequence Number8600574
Product Code LXH
UDI-Device Identifier00888867266520
UDI-Public(01)00888867266520(11)240219(17)290131(10)15209112
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N-1
Device Lot Number15209112
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown